Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 345, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2005, 5:33 PM EDT for Fayette County, Fulton County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 1, 2005, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 012133
SVRFFC
GAC113-121-012200-
/O.NEW.KFFC.SV.W.0345.050701T2133Z-050701T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
EXTREME SOUTHERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PALMETTO...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
CITY...TYRONE...SANDY CREEK...PEACHTREE CITY...KENWOOD...
FAYETTEVILLE AND FAIRBURN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3327 8449 3332 8450 3340 8460 3350 8460
3352 8463 3352 8471 3362 8463 3355 8444
3349 8439 3343 8441 3333 8437 3326 8444
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:30 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 1, 5:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT FRI JUL 1 2005 .SHORT TERM... PRE-FRONTAL BOUNDARY MOVING INTO PORTIONS OF NORTHWEST GEORGIA THIS AFTERNOON...WITH SURFACE FRONT STILL WEST OF THE MISSISSIPPI RIVER. MODELS HAVE BEEN TOO FAST WITH THIS SYSTEM AND THERE IS STILL QUITE A BIT OF UNCERTAINTY. ALTHOUGH SPC HAS DROPPED THE SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FORECAST AREA THIS AFTERNOON...THERE IS ENOUGH MOISTURE AND INSTABILITY AVAILABLE THAT SOME STORMS COULD BECOME SEVERE ESPECIALLY ACROSS NORTH GEORGIA WHERE A VORT MAX WILL PROVIDE A FOCUS. MODELS ARE INDICATING BEST MOISTURE WILL BE OVER SOUTHEAST OF A COLUMBUS TO MACON TO ATHENS LINE THROUGH THIS EVENING AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. BELIEVE ANY THREAT OF SEVERE WILL DIMINISH WITH LOSS OF SUNSHINE THIS EVENING. EXPECT SURFACE FRONT TO APPROACH NORTHWEST PORTIONS OF FORECAST AREA OVERNIGHT AND MODELS INDICATING FRONT WILL SLOWLY DRIFT SOUTH THROUGH FORECAST AREA THROUGH SUNDAY. MODELS ARE INDICATING LITTLE TO NO DRYING ASSOCIATED WITH THE FRONTAL PASSAGE. ALTHOUGH FRONT WILL BE DIMINISHING THERE WILL BE ENOUGH OF A FOCUS...MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SATURDAY AND SUNDAY. .LONG TERM... UPPER LEVEL RIDGE WILL BUILD OVER NORTH FLORIDA BY MONDAY AND INTO THE GULF BY THE MIDDLE OF NEXT WEEK. SEVERAL WEAK SHORT WAVES WILL ROTATE OVER THE TOP OF RIDGE WEDNESDAY AND THURSDAY. FOR THE MOST PART CONVECTION SHOULD BE MAINLY DIURNALLY DRIVEN. && .AVIATION... APPROACHING SURFACE FRONT IN TENNESSEE VALLEY WILL MOVE THROUGH NORTHERN GEORGIA EARLY SATURDAY. AHEAD OF FRONT...SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH LOSS OF HEAT OF DAY. HIGH HUMIDITY AND RESIDUAL MOISTURE FROM EVENING SHOWERS SHOULD SET STAGE FOR BRIEF PERIOD OF EARLY MORNING LOW STATUS AND FOG. AFTERNOON CONVECTION SHOULD DELELOP FARTHER EAST ON SATURDAY...GENERALLY FROM VICINITY OF ATHENS AND ACROSS EAST CENTRAL PORTION OF GEORGIA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 89 71 88 / 30 30 20 40 ATHENS 72 91 70 88 / 30 40 20 40 GAINESVILLE 72 89 70 84 / 30 30 20 40 ROME 72 93 69 93 / 30 20 20 40 COLUMBUS 75 94 75 91 / 30 30 20 40 MACON 74 94 74 93 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 12
In the hours before
Special weather statement, Jul 1, 5:07 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 PM EDT FRI JUL 1 2005 GAZ034-047-012130- 507 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN WALTON AND GWINNETT COUNTIES UNTIL 530 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SNELLVILLE...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED ALONG A LINE FROM LOGANVILLE AND MONROE.
Special weather statement, Jul 1, 5:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT FRI JUL 1 2005 GAZ055-057-012145- 513 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS IN HENRY AND CLAYTON COUNTIES UNTIL 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CONLEY...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR COLLEGE PARK AND WAS MOVING SOUTHEAST INTO THE RIVERDALE AREA.
Special weather statement, Jul 1, 5:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT FRI JUL 1 2005 GAZ066-012145- 514 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 1/2 INCH DIAMETER HAIL FOR TROUP COUNTY HAS BEEN EXTENDED UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOUISE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS EASTERN TROUP COUNTY. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 5:17 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT FRI JUL 1 2005 GAZ038-012145- 517 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN OGLETHORPE COUNTY UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SMITHSONIA...MOVING SOUTHEAST AT 15 MPH. THIS STRONGEST PART OF THIS STORM WILL AFFECT SMITHSONIA AND SANDY CROSS.
Special weather statement, Jul 1, 5:25 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT FRI JUL 1 2005 GAZ037-050-012215- 525 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN GREENE AND OCONEE COUNTIES UNTIL 615 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FARMINGTON...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT BISHOP...FARMINGTON...WRAYSWWOOD AND GRESHAMVILLE.
Special weather statement, Jul 1, 5:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT FRI JUL 1 2005 GAZ054-012215- 527 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN FAYETTE COUNTY UNTIL 615 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TYRONE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT TYRONE...PEACHTREE CITY AND FAYETTEVILLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:14 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 31 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 27 min |
| Jul 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 24 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 38 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 51 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 46 min |
| Jul 1, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 25 min |
| Jul 1, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.